Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is rashes caused due to chicken pox?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I had a shot given to me at our local CVS on 12/23/13. Just two evenings ago I broke out all over with an itchy rash. Could this rash be a light case of chickenpox? Thank you very much.
Posted Sat, 1 Feb 2014 in Skin Hair and Nails
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: Do not think so Detailed Answer: Hello XXXX, Thanks for posting on XXXXXXX Sorry for your troubles. I would have loved to know what the shot was made up of but in any case, I do not think it is chickenpox especially with your age. It is a condition that is hardly common amongst old adults and I will worry less about that but rather consider dermatitis or allergy as the most likely culprit of your recent rash outbreak. In adults, you could present with shingles which is a much late phase of varicela zoster infection (virus that causes chickenpox) in adults. Since your description is rather not specific, it will be best if you had the rashes examined by a health care provider so that if treatment is needed it should be appropriately indicated. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Is rashes caused due to chicken pox? 5 minutes later
Answered by Dr. Nsah Bernard 19 minutes later
Brief Answer: It is not likely related Detailed Answer: Hello XXXX, Thanks for updating, I will hardly relate shingles shot that was given weeks ago to rashes that just occurred two evenings ago. I want to believe that they are unrelated and you should normally not experience any form of shingles or chickenpox if you took the shot. I want to believe that you might be experiencing another form of skin diseases. Just a health care provider to take a look and determine specifically the type of rash. But in some very very rare situations, some people have developed shingle related lesions or hive-like lesions shortly after receiving the vaccine this is often the case with people with low immunity. Well hope I was helpful and please feel free to write back with any other queries. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor